MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P
Model Number 621P
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer stated that the device cannot be returned therefore a proper root cause analysis could not be completed nor the reported issue confirmed.Without a proper device analysis, a definitive root cause cannot be determined at this time.There was no damage reported to have been noticed during the inspection prior to use and preparation, which suggests a product deficiency did not contribute to the reported difficulties.Based on the information provided, the risk assessment for the lucia product, and our experience, we have determined that the following factors may have caused or contributed to the reported issue but not limited to: · misplacement of the lens.This which may occur during ovd application, the cannula may catch the edge of the lens or haptic; thus, removing the lens off the "track" which is inside the cartridge.This may also cause the lens to fold improperly.The lens should fold in a "u" shape and if it does not this will cause the lens to not eject correctly and could even cause the lens to get damaged.· inadequate application of ovd: the ifu asks for generous amount of ovd to be applied, which covers the lens and the blue cushion.If ovd is not placed on the blue cushion, advancement of the plunger may be inhibited by high frictional force and appear to become stuck.· dwell time after preparation: the ifu indicates that you cover the whole lens and blue cushion with a generous amount of ophthalmic viscoelastic.Avoid touching the lens and blue cushion.You are to close the lid of the iol chamber to allow the lens to remain in this position until the surgeon is ready to implant it into the eye.Then you are to advance the lens to the intermediate position.Gently press the plunger forward until an audible "click" is heard.The ifu recommends that after the lens is advanced into the conical section, the lens must be injected immediately.Dwell scenarios where the lens sits in this position for a prolonged time prior to injection, may lead to stuck iol issue.Viscoelastic materials may lose their lubricity if allowed to stand too long.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures d244 inspections and have met all criteria for release.
 
Event or Problem Description
It was reported by the customer that during a procedure on march 27, 2024, the haptic tore off during lens implantation.The lens was explanted during the same procedure and replaced with another zeiss ct lucia 621p lens.There was no damage noted on the lens during preparation.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 621P
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key19108651
Report Number3010126268-2024-00049
Device Sequence Number20793499
Product Code HQL
UDI-Device Identifier00843045102304
UDI-Public(01)00843045102304(11)230505(17)260430
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number621P
Device Catalogue Number003500-0056-484
Device Lot Number3S230514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Initial Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown